MAUDE Adverse Event Report: NOVOCURE GMBH OPTUNE GIO

NOVOCURE GMBH OPTUNE GIO
Model Number TFH9100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Post Operative Wound Infection (2446)
Date of Event 05/19/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A 56-year-old female with newly diagnosed glioblastoma (gbm) started optune gio (b)(6) 2026.On (b)(6) 2026, the patient¿s caregiver informed novocure that the patient had been admitted to the hospital on (b)(6) 2026, due to a surgical resection site infection requiring a surgical procedure for infection debridement.The patient was expected to remain hospitalized for an additional three days and temporarily discontinued optune gio therapy until removal of the post-surgical sutures.Multiple attempts were made to contact the prescribing physician; however, no reply was received.
 
Additional Manufacturer Narrative
Novocure¿s medical opinion is that the contribution of the transducer arrays to the wound infection cannot be ruled out.Wound infection is an expected event with optune gio device use (ef-11 0% and <1% ef-14 optune arm).Contributing factors for wound infection in this patient include prior radiation, underlying cancer disease and prior surgery affecting skin integrity.

Brand Name
OPTUNE GIO
Common Device Name
OPTUNE GIO
Manufacturer (Section D)
NOVOCURE GMBH
Manufacturer Contact
sharon perez
180 hanover street
portsmouth, NH 
2077527602
MDR Report Key25499861
Report Number3010457505-2026-00760
Device Sequence Number10505958
Product Code NZK
UDI-Device Identifier07290107986427
UDI-Public(01)07290107986427(11)160721
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P100034/S033
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFH9100
Device Catalogue NumberTFH9100US
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age56 YR
Patient SexFemale